Improving now I've stopped all medication!

I know that this will probably be short lived but can anyone explain why this is. I have been taking Armour for a few years now and before that I was taking Levothyroxine after being diagnosed hypothyroid 12 year ago. Three days ago I decided I had had enough of feeling ill and stopped taking the Armour. I had been increasing the dose over the last year, following treating my adrenals, based on my temperature that just seems to be getting lower. I saw Dr P about 18 months ago and this was based on his advise. Before I stopped the Armour my temp was 35.4. I had been taking 3/4 grain in the morning and 1/2 grain before bed.

This morning, without Armour for 3 days, my temperature is 36.6! I am now wondering if it was the Armour that was suppressing my thyroid and making things worse. Perhaps it was just my adrenals that were causing the symptoms and raised TSH.

5 Replies

  • Mouse,

    It is not good to suddenly just stop taking thyroid hormone replacement.

    Are you still supplementing the Nutri Thyroid? Nutri Complex?

    Are you taking an adrenal support?

    if you are deficient in thyroid hormones they will need replacing one way or another. If Armour doesn't suit there are others?

    Many initally feel well after coming off thyroid meds that aren't suiting but the feeling is short lived as low thyroid hormones symptoms will start to kick in very quickly.

    High/low cortisol, nutrient iron deficiencies and unmanaged autoimmune conditions can interfere with any thyroid meds working...

    If your TSH was raised you were not having enough thyroid meds.


  • Some people have sensitivities to fillers/binders in some thyroid medications.

  • One possibility is that you weren't able to convert the T4 very well and it was pooling in your blood stream. Or perhaps you were creating lots of reverse T3.

    If or when you go back on thyroid hormone, you could try T3 only for a while and see how you get on.

    Usual disclaimer : I have no medical training.

  • i was at the dentist recently and the nurse told me she was diagnosed after her pregnancy and had been on synthroid t4 for 8 years 88-100mcg, then she went to a new dr and had to see a PA and the PA told her that she didn't think she was hypo and she stopped taking her meds and that was years ago and she feels great...I didn't have the opportunity to ask her questions....but her hormones were all out of wack after her pregnancy may be one issue and I wish I had been able to ask more questions....but she left the room....but she never tested positive for anti bodies either....I am like really did make me think......many things effect the thyroid such as sickness, infections, certain medications, hormone inbalance, deficiencies......

  • Thank you jacrjacr, that is really interesting. When I was diagnosed my TSH was 15 but my T4 was within range although I did have terrible exhaustion and my periods had stopped. I went thinking that I was pregnant but the GP took one look at me and said he wanted to feel my neck as he could see my thyroid. I couldn't see it but the blood tests showed that my TSH was raised.

You may also like...